Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 195, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 10, 2013, 7:21 PM EDT for Forsyth County, Fulton County, Georgia. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2013, 7:21 PM EDT (23:21 UTC)
- Expired
- Aug 11, 2013, 10:57 AM EDT
- In force
- 16 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
379 WGUS42 KFFC 102321 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 721 PM EDT SAT AUG 10 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-121-111245- /O.NEW.KFFC.FL.W.0195.130810T2321Z-130811T1245Z/ /APHG1.1.ER.130810T2255Z.130811T0000Z.130811T0645Z.NO/ 721 PM EDT SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA. * FROM THIS EVENING UNTIL SUNDAY MORNING. * AT 6 PM SATURDAY THE STAGE WAS 6.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 7.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. $$
5 follow-up statements
155 WGUS82 KFFC 110054 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 854 PM EDT SAT AUG 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-111454- /O.EXT.KFFC.FL.W.0195.000000T0000Z-130812T0040Z/ /APHG1.1.ER.130810T2243Z.130811T0200Z.130811T1840Z.NO/ 854 PM EDT SAT AUG 10 2013 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SUNDAY EVENING. * AT 8 PM SATURDAY THE STAGE WAS 7.7 FEET...AND RISING. * MINOR FLOODING will continue. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 8 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
935 WGUS82 KFFC 110055 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT SAT AUG 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-111455- /O.CON.KFFC.FL.W.0195.000000T0000Z-130812T0040Z/ /APHG1.1.ER.130810T2243Z.130811T0200Z.130811T1840Z.NO/ 855 PM EDT SAT AUG 10 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SUNDAY EVENING. * AT 8 PM SATURDAY THE STAGE WAS 7.7 FEET...AND RISING. * MINOR FLOODING will continue. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 8 FEET BY TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
369 WGUS82 KFFC 110351 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1151 PM EDT SAT AUG 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-111751- /O.EXT.KFFC.FL.W.0195.000000T0000Z-130811T1830Z/ /APHG1.1.ER.130810T2243Z.130811T0130Z.130811T1230Z.NO/ 1151 PM EDT SAT AUG 10 2013 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SUNDAY AFTERNOON. * AT 11 PM SATURDAY THE STAGE WAS 7.6 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
761 WGUS82 KFFC 111104 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 704 AM EDT SUN AUG 11 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-111942- /O.EXT.KFFC.FL.W.0195.000000T0000Z-130811T1942Z/ /APHG1.1.ER.130810T2243Z.130811T0130Z.130811T1342Z.NO/ 704 AM EDT SUN AUG 11 2013 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL THIS AFTERNOON. * AT 7 AM SUNDAY THE STAGE WAS 7.5 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. $$
970 WGUS82 KFFC 111457 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1057 AM EDT SUN AUG 11 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-111527- /O.CAN.KFFC.FL.W.0195.000000T0000Z-130811T1942Z/ /APHG1.1.ER.130810T2243Z.130811T0130Z.130811T1340Z.NO/ 1057 AM EDT SUN AUG 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR ALPHARETTA. * THIS TAKES AFFECT IMMEDIATELY. * UNTIL THIS AFTERNOON. * AT 10 AM SUNDAY THE STAGE WAS 6.8 FEET AND FALLING. * FLOOD STAGE IS 7 FEET. * THE CREEK WILL CONTINUE TO FALL. * AT 7 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS AND FIELDS BEGIN ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT PORTIONS OF THE BIG CREEK GREENWAY NEAR ALPHARETTA AND SOME PORTIONS MAY BECOME CLOSED WITH AROUND ONE FOOT OF WATER...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BEGIN TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 10, 3:43 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 3:43 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 343 PM EDT SAT AUG 10 2013 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... CURRENT RADAR LOOP SHOWS A WEAK LINE OF SHRA/TSRA ACROSS THE ATL AREA WITH THE MAIN LINE OF STORMS JUST WEST OF THE APPALACHIAN MOUNTAIN RIDGE LINE. THE MAIN LINE OF STORMS APPEARS TO BE FORMING ALONG THE HIGH PRESSURE RIDGE BOUNDARY AND IT IS ROTATING SLIGHTLY NORTHWARD AROUND THE ROTATION OF THE HIGH. THIS RIDGE IS EXPECTED TO WEAKEN OVER THE NEXT 24-48 HOURS WHICH WILL ALLOW THE MAIN FRONTAL BOUNDARY TO PUSH SOUTH INTO NORTH GA BY SUN NIGHT/MONDAY MORNING. THE UPPER LEVEL RIDGE ALSO WEAKENS AROUND THE SAME TIME FRAME ALLOWING AN UPPER TROUGH TO MOVE IN ACROSS THE REGION INTO THE EXTENDED. WE ARE IN A VERY DIURNAL PATTERN RIGHT NOW WITH AFTERNOON AND EVENING SHRA/TSRA POPPING UP EVERYDAY BETWEEN 15Z AND 03Z. HAVE KEPT POPS HIGHEST ACROSS THE NORTH TODAY AND SUNDAY WITH THE POPS LOWERING OVER NIGHT. WITH THIS ADDITIONAL RAIN WILL NEED TO CONTINUE WATCHING FOR POSSIBLE FLOODING ISSUES. AT LEAST IN THE SHORT TERM NORTH GA SHOULD SEE 1 TO 1.5 INCHES THROUGH SUNDAY NIGHT. SO FAR THIS IS BELOW FLASH FLOOD GUIDANCE BUT IF ANY OF THESE STORMS TRAIN OVER ONE AREA WE COULD SEE MORE ISSUES. 01 .LONG TERM /MONDAY THROUGH SATURDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS LONG RANGE MODELS CONTINUE TO SHOW AN ACTIVE ZONAL FLOW ALOFT INTERACTING WITH A MOIST AND UNSTABLE AIR MASS INTO MID WEEK. THEN MODELS SHOW A FRONT SAGGING ACROSS NORTH GA ON WEDNESDAY AND POSSIBLY SPREADING SOME DRIER AIR INTO NORTH GA FOR THURSDAY AND FRIDAY. LOOKS LIKE THE FRONT WILL STALL ACROSS CENTRAL GA AND CONTINUE TO PROVIDE A FOCUS FOR AT LEAST AFTERNOON/EVENING CONVECTION THROUGH THE WORK WEEK. 39 /PREVIOUS LONG TERM ISSUED AT 424 AM EDT SAT AUG 10 2013/ LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... LONG TERM CONTINUES WITH MOSTLY ZONAL FLOW AND SHORT WAVES MOVING THROUGH THE MOIST AIR MASS. TROUGHING OVER THE NORTHEAST SHOULD PUSH A SURFACE BOUNDARY INTO THE STATE DURING THE TUESDAY OR WEDNESDAY TIME PERIOD. THE BOUNDARY LOOKS LIKE IT MAY STALL IN THE VICINITY OF CENTRAL GA. SOME DRYING ALOFT IS INDICATED FOR A PORTION OF NORTH GA BY THURSDAY AND FRIDAY...HOWEVER THE LOWER LEVELS REMAIN MOIST WITH A STALLED FRONT ACROSS THE CWA. HAVE SHOWN SOME REDUCED POPS FOR THE NORTH AT THE END OF THE PERIOD BUT OTHERWISE HAVE CONTINUED MOSTLY POPS IN THE 30 TO 55 PERCENT RANGE WITH A SLIGHTLY DIURNAL TREND. 41 AVIATION... /ISSUED AT 245 PM EDT SAT AUG 10 2013/ 18Z UPDATE... SHOWERS AND THUNDERSTORMS POPPING UP ACROSS THE AREA THIS AFTERNOON... AND SO FAR THE STORMS HAVE STAYED AWAY FROM THE TAF SITES... BUT THAT WILL LIKELY NOT LAST THROUGH THE LATE AFTERNOON AND EVENING. THESE SHOWERS SHOULD START TO DIMINISH AFTER SUNSET. WINDS EXPECTED TO STAY W TO SW IN THE 5-10KT RANGE. CEILINGS AND VSBYS ARE VFR BUT COULD SEE SOME MVFR TO IFR READINGS IN AND AROUND SHRA/TSRA DEVELOPMENT. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE IS MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 72 91 / 30 40 40 50 ATLANTA 73 89 74 88 / 30 40 40 50 BLAIRSVILLE 67 86 69 82 / 50 50 40 50 CARTERSVILLE 70 90 70 88 / 40 50 40 50 COLUMBUS 74 93 74 92 / 20 40 40 50 GAINESVILLE 72 89 73 87 / 30 50 40 50 MACON 71 94 74 93 / 20 40 40 50 ROME 71 91 70 89 / 50 50 40 50 PEACHTREE CITY 71 89 69 88 / 30 40 40 50 VIDALIA 74 95 75 94 / 20 30 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....39 AVIATION...01
Hazardous weather outlook, Aug 10, 3:22 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT SAT AUG 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 322 PM EDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING... WITH ISOLATED THUNDERSTORMS POSSIBLE OVERNIGHT. THE GREATER CHANCES WILL BE ACROSS NORTH GEORGIA AHEAD OF A COLD FRONT THAT IS EXPECTED TO STALL ACROSS TENNESSEE. THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAIN... WITH THE POTENTIAL FOR FLASH FLOODING... AS STORMS ARE EXPECTED TO BE SLOW MOVING. OTHER HAZARDS INCLUDE WIND GUSTS TO 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. A FRONTAL BOUNDARY SHOULD APPROACH NORTH GEORGIA BY THE FIRST OF THE WEEK. THIS BOUNDARY MAY BE A FOCUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS... MAINLY ACROSS THE NORTH. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY FOR POTENTIAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 10, 2:06 PM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EDT SAT AUG 10 2013
GAZ004-101830-
206 PM EDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WHITFIELD COUNTY
UNTIL 230 PM EDT...
AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKY FACE...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WHITFIELD COUNTY THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE ROCKY FACE...TUNNEL HILL...DAWNVILLE...
BEAVERDALE...VARNELL AND COHUTTA. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8488 3493 8484 3488 8482 3486 8482
3484 8485 3480 8485 3476 8507 3481 8511
3482 8506 3486 8506 3488 8501 3490 8502
3500 8492
TIME...MOT...LOC 1806Z 238DEG 12KT 3481 8505Special weather statement, Aug 10, 3:19 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT SAT AUG 10 2013
GAZ025-035-036-101945-
319 PM EDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARROW...
CLARKE AND JACKSON COUNTIES UNTIL 345 PM EDT...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STATHAM...MOVING NORTHEAST AT 15 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BARROW...CLARKE AND JACKSON COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STATHAM...BEAR CREEK
RESERVOIR...ARCADE...JEFFERSON...CENTER...NICHOLSON...APPLE VALLEY...
PEACH STATE SPEEDWAY AND COMMERCE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3414 8336 3412 8335 3405 8338 3393 8362
3403 8373 3426 8348
TIME...MOT...LOC 1919Z 230DEG 14KT 3402 8360Special weather statement, Aug 10, 4:31 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT SAT AUG 10 2013
GAZ045-102130-
431 PM EDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB COUNTY UNTIL
530 PM EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLARKSTON...MOVING NORTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DEKALB COUNTY...INCLUDING AREAS AROUND SCOTTDALE...CLARKSTON AND
TUCKER.
&&
LAT...LON 3392 8426 3390 8423 3387 8420 3386 8418
3383 8413 3378 8430 3383 8434
TIME...MOT...LOC 2031Z 238DEG 5KT 3383 8426Special weather statement, Aug 10, 5:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT SAT AUG 10 2013
GAZ020-021-031-032-102230-
539 PM EDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY RAIN
IN PAULDING...BARTOW...CHEROKEE AND COBB COUNTIES UNTIL 630 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUTALLEE TO BURNT HICKORY RIDGE...MOVING
NORTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PAULDING...BARTOW...CHEROKEE AND COBB COUNTIES THROUGH 630 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BURNT HICKORY
RIDGE...CARTERSVILLE...EMERSON...LAKE ARROWHEAD...CROSS ROADS...
ACWORTH...SUTALLEE...KELLOGG CREEK...HOBGOOD PARK...LITTLE RIVER
LANDING...BRIDGEMILL...GEORGE WASHINGTON CARVER STATE PARK...RED TOP
MOUNTAIN STATE PARK AND OAK GROVE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
&&
LAT...LON 3432 8456 3423 8452 3403 8465 3396 8493
3410 8489 3425 8468
TIME...MOT...LOC 2139Z 237DEG 8KT 3422 8466 3409 8482
3399 8487Special weather statement, Aug 10, 6:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT SAT AUG 10 2013
GAZ016-102300-
634 PM EDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE COUNTY UNTIL
700 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER NORTH CENTRAL WHITE COUNTY...MOVING
NORTHEAST AT 5 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WHITE COUNTY...INCLUDING AREAS AROUND LOW GAP SHELTER...WHITLEY GAP
SHELTER...LEAF...QUALATCHEE LAKE...SMITHGALL WOODS CONSERVATION
AREA...ROBERTSTOWN...HELEN...SAUTEE...UNICOI STATE PARK AND ANNA RUBY
FALLS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3477 8363 3468 8363 3466 8365 3463 8363
3458 8363 3457 8364 3468 8387 3472 8386
3473 8383 3478 8382 3480 8376 3480 8369
TIME...MOT...LOC 2234Z 223DEG 5KT 3470 8373Special weather statement, Aug 10, 7:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT SAT AUG 10 2013
GAZ031-102345-
707 PM EDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN PAULDING COUNTY
UNTIL 745 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SOUTHWEST POLK COUNTY...MOVING
NORTHEAST AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PAULDING COUNTY...INCLUDING AREAS AROUND UNION...NEW GEORGIA...
YORKVILLE...DALLAS...HIRAM...NEW HOPE...CROSS ROADS AND BURNT HICKORY
RIDGE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3395 8498 3401 8495 3408 8483 3408 8476
3404 8473 3395 8474 3394 8472 3386 8473
3379 8494 3380 8499 3387 8504 3395 8505
TIME...MOT...LOC 2307Z 240DEG 8KT 3391 8492The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:06 PM EDT | Special Weather Statement | FFC | Whitfield | 24 min |
| Aug 10, 3:19 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Aug 10, 4:31 PM EDT | Special Weather Statement | FFC | DeKalb | 59 min |
| Aug 10, 5:39 PM EDT | Special Weather Statement | FFC | Bartow | 51 min |
| Aug 10, 6:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Aug 10, 6:39 PM EDT | Flash Flood Warning | FFC | Lumpkin, Union, White | 6 hr |
| Aug 10, 7:07 PM EDT | Special Weather Statement | FFC | Paulding | 38 min |
| Aug 10, 7:40 PM EDT | Special Weather Statement | FFC | Fulton | 35 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.